BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Serdica Journal of Computing >
2012 >
Volume 6 Number 4 >

Please use this identifier to cite or link to this item:

Title: A Bimodality Test in High Dimensions
Authors: Palejev, Dean
Keywords: Clustering
Multidimensional Space
Asymptotic Test
Issue Date: 2012
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Journal of Computing, Vol. 6, No 4, (2012), 437p-450p
Abstract: We present a test for identifying clusters in high dimensional data based on the k-means algorithm when the null hypothesis is spherical normal. We show that projection techniques used for evaluating validity of clusters may be misleading for such data. In particular, we demonstrate that increasingly well-separated clusters are identified as the dimensionality increases, when no such clusters exist. Furthermore, in a case of true bimodality, increasing the dimensionality makes identifying the correct clusters more difficult. In addition to the original conservative test, we propose a practical test with the same asymptotic behavior that performs well for a moderate number of points and moderate dimensionality. ACM Computing Classification System (1998): I.5.3.
ISSN: 1312-6555
Appears in Collections:Volume 6 Number 4

Files in This Item:

File Description SizeFormat
sjc-vol6-num4-2012-p437-p450.pdf152.58 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License